MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the mid right coronary artery.After a non-bsc guide extension catheter was placed, a 3.00 x 12 synergy drug-eluting stent was advanced to treat the lesion.However, the stent dislodged from the balloon inside the guide extension catheter.The wire, stent, guide extension catheter, was then removed from the body all at the same time and the stent was found inside the guide extension catheter.No patient complications were reported and the procedure was completed by stenting successfully the distal, mid, and proximal rca with a different device.Synergy ii us mr 3.00 x 12mm stent delivery system (sds) was returned for analysis.A visual examination of the crimped stent found that the stent had detached from the sds and was severely damaged the whole length and bunched.The crimped stent od (outer diameter) at the time of manufacture was within maximum crimped stent profile measurement.A visual examination of the bumper tip showed no signs of damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Crimp stent markings were visible on the balloon body which is an indication that the stent was crimped on the balloon prior stent to detachment.A visual and tactile examination found multiple kinks along several locations of the hypotube shaft.This type of damage most likely occurred due to excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7922293
Report Number2134265-2018-61458
Device Sequence Number16555005
Product Code NIQ
UDI-Device Identifier08714729840053
UDI-Public08714729840053
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0021662553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR